Certificateless signatures : New schemes and security models

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

77 Scopus Citations
View graph of relations

Author(s)

  • Xinyi Huang
  • Yi Mu
  • Willy Susilo
  • Duncan S. Wong
  • Wei Wu

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)457-474
Journal / PublicationComputer Journal
Volume55
Issue number4
Publication statusPublished - Apr 2012

Abstract

We present a study of security in certificateless signatures. We divide potential adversaries according to their attack power, and for the first time, three new kinds of adversaries are introduced into certificateless signatures. They are Normal Adversary, Strong Adversary and Super Adversary (ordered by their attack power). Combined with the known Type I Adversary and Type II Adversary in certificateless cryptography, we then define the security of certificateless signatures in different attack scenarios. Our new security models, together with others in the literature, provide a clear definition of the security in certificateless signatures. Two concrete schemes with different security levels are also proposed in this paper. The first scheme, which is proven secure (in the random oracle model) against Normal Type I and Super Type II adversaries, has the shortest signature length among all known certificateless signature schemes. The second scheme is secure (in the random oracle model) against Super Type I and Type II adversaries. Compared with another scheme that has a similar security level, our second scheme requires less operational cost but a little longer signature length. Two server-aided verification protocols are also proposed to reduce the verification cost on the verifier. © 2011 The Author. Published by Oxford University Press on behalf of The British Computer Society. All rights reserved.

Research Area(s)

  • certificateless signatures, public-key cryptography, security model

Citation Format(s)

Certificateless signatures : New schemes and security models. / Huang, Xinyi; Mu, Yi; Susilo, Willy; Wong, Duncan S.; Wu, Wei.

In: Computer Journal, Vol. 55, No. 4, 04.2012, p. 457-474.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review